Side effects of a knee replacement?

Shared by an American physician specializing in internal medicine.

A 65-year-old patient comes in with a rash on both knees, with severe pruritis, and a burning sensation. The patient had her left knee replaced earlier this year for a DJD, and she underwent a right knee replacement 3 months later. However, the right knee was complicated by knee implant failure, and she needed 2 additional surgeries. The left knee was noticed to have swelling approximately 4 months ago, which was drained and grew MRSA. The patient was on IV antibiotics per ID for 12 weeks and completed antibiotics 8 days ago…The rash started a week after the antibiotics were stopped.

0686bf372e1a8eb1e9c5838504c31d17c18957f9

Patient says she has not changed any detergent, soap or clothes. She is on same meds: no new meds or supplements.

Have any ideas what could be happening with this patient? Log into Sermo to read more, and help this doctor out!

 

One thought on “Side effects of a knee replacement?

Leave a Reply

Your email address will not be published. Required fields are marked *